Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 132, NWS Jackson, MS

March 21, 2012Covington County, Jones County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 21, 2012, 5:06 PM CDT for Covington County, Jones County, Mississippi. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 21, 2012, 5:06 PM CDT (22:06 UTC)
Expired
Mar 21, 2012, 5:45 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Covington County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 21, 5:25 PM CDTHAIL 14 Sse Soso, MS
Mar 21, 5:30 PM CDTTSTM WND DMG3 Wsw Soso, MSCHICKEN HOUSES WERE DAMAGED ALONG OLD HICKORY DR
Mar 21, 5:31 PM CDTTORNADO 03 Wsw Soso, MSNWS SURVEY TEAM DETERMINED THAT DAMAGE TO A CHICKEN FARM ON HUEY P ROAD WAS THE RESULT OF A BRIEF TORNADO TOUCHDOWN. ONE CHICKEN HOUSE ROOF WAS HEAVILY DAMAGED AND A TREE WAS UPROOTED. EF0 WITH MAX ESTIMATED WIND OF 75 MPH...75 YD WIDTH
Mar 21, 5:33 PM CDTFUNNEL CLOUD4 S Soso, MSFUNNEL CLOUD REPORTED NEAR JOHN HILL RD AND HWY 29.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 10:07 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 239 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
239 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WUUS54 KJAN 212206
SVRJAN
MSC031-067-212245-
/O.NEW.KJAN.SV.W.0132.120321T2206Z-120321T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT WED MAR 21 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...

* UNTIL 545 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MOSELLE MOVING NORTHEAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELLISVILLE BY 515 PM CDT...
  TUCKERS CROSSING BY 525 PM CDT...
  LAUREL BY 530 PM CDT...
  SANDERSVILLE BY 540 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3149 8917 3151 8948 3179 8947 3182 8901
      3182 8895
TIME...MOT...LOC 2207Z 214DEG 30KT 3159 8933

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 4:30 PM CDT, 36 minutes earlier.

Area forecast discussion, Mar 21, 4:30 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT WED MAR 21 2012

...LOCALLY HEAVY RAIN POTENTIAL FOR PORTIONS OF CENTRAL MISSISSIPPI
THROUGH THURSDAY...

.DISCUSSION...RADAR RAINFALL ESTIMATIONS WITH THIS SYSTEM THUS FAR
MAINLY RANGE FROM 1 TO 3 INCHES FOR MANY AREAS OF THE REGION ALONG
AND SOUTHWEST OF THE HIGHWAY 49 CORRIDOR...WITH LESSER AMOUNTS TO
THE NORTHEAST OF THIS AXIS. THIS WOULD COUNT AS A RATHER DECENT
MARCH RAIN EVENT IF IT WERE OVER NOW...BUT THAT IS NOT THE CASE. THE
REASON FOR ADDITIONAL EXPECTED RAINFALL THROUGH AT LEAST TOMORROW IS
A LARGE UPPER LOW (CURRENTLY CENTERED ALONG THE TX/OK BORDER) THAT
WILL ONLY MOVE ITS CENTER TO THE OK/KS BORDER BY THIS TIME TOMORROW.
OUR RELATIVE POSITION IN RELATION TO THIS PLODDING UPPER LOW WILL
KEEP AT LEAST AREAS EAST OF THE MS RIVER IN THE STRONG SOUTHERLY
MOISTURE ADVECTION AXIS...WHICH IS A GOOD RECIPE FOR ADDITIONAL RAIN
PRODUCTION. AS SEEN YESTERDAY...MAINLY WEST OF OUR
REGION...THUNDERSTORM ACTIVITY RACED OUT AHEAD OF THE MAIN MOISTURE
ADVECTION AXIS IN THE AFTERNOON BUT THE FOCUS OF PRECIPITATION
RETREATED BACK TO THE MAIN LOW LEVEL FRONTAL BOUNDARY IN THE
EVENING. MUCH THE SAME EVOLUTION IS ANTICIPATED TONIGHT WITH THE
MAIN RAIN AND EMBEDDED STORM AXIS TO SHIFT BACK TOWARD (OR JUST A
LITTLE WEST) OF THE INTERSTATE 55 CORRIDOR THIS EVENING. THIS
"ANCHORING" AXIS OF PRECIPITATION FORMATION WILL BE GRADUALLY EDGING
EAST THROUGH TOMORROW...LIMITING THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL IN THE REGION FURTHER AND FURTHER EAST AS WE GO THROUGH
TOMORROW.

AS THIS EVOLUTION IN RAINFALL DISPERSION TAKES PLACE ANTICIPATE
OVERALL LOW LEVEL WIND FIELDS (AND THUS WIND SHEAR) TO BE LESSENING
WITH TIME AND THEREFORE INGREDIENTS FOR SEVERE WEATHER PRODUCTION
WILL BE SLOWLY ON THE WANE. THE CURRENTLY IN EFFECT TORNADO WATCH
FOR PORTIONS OF CENTRAL AND EASTERN MISSISSIPPI EXPIRES AT 6 PM AND
AT THIS POINT IS NOT EXPECTED TO BE EXTENDED AS DIMINISHING
INSTABILITY FACTORS IN WITH THE LESSENING SHEAR VALUES. AN EXCEPTION
COULD PROVE TO BE IN SOUTHEASTERN MISSISSIPPI WHERE GREATER POCKETS
OF INSTABILITY LINGERING INTO TONIGHT...AND THEN DEVELOPING AGAIN
TOMORROW...COULD LEAD TO SOME BRIEFLY STRONG STORMS. BUT EVEN HERE
WE THINK THE POTENTIAL FOR ANY MORE TRULY SEVERE STORMS IS PRETTY
LOW BY THIS EVENING.

BUT LOCALLY HEAVY RAINFALL STILL WILL BE A CONCERN...AS
MENTIONED...AND THE PREVIOUS FLASH FLOOD WATCH WAS REORIENTED FOR
AREAS ALONG AND JUST WEST OF THE INTERSTATE 55 CORRIDOR THROUGH
TOMORROW AND THEN FOR LOCATIONS EAST OF THE I-55 CORRIDOR TONIGHT
THROUGH TOMORROW AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCHES IN THE WATCH AREA ARE POSSIBLE AND THE PROSPECTS OF TRAINING
SHOWERS AND STORMS COULD LEAD TO A FEW LOCATIONS GETTING LOTS OF
RAIN REALLY QUICKLY. ERGO...THE FLOOD POTENTIAL.

THE MAIN COLD FRONT ASSOCIATED WITH THE UPPER LOW SHOULD NOT HAVE
MUCH IN THE WAY OF SIGNIFICANT PRECIPITATION DEVELOPING TO THE WEST
OF IT OVER THE NEXT FEW DAYS...BUT THIS BOUNDARY IS EXPECTED TO
SOMEWHAT HANGUP ACROSS THE LOWER MS VALLEY...ONLY CLEARING SE MS
LATER FRIDAY. THEREFORE RAIN CHANCES WILL BE ON THE DECREASE
EVERYWHERE FROM NORTHWEST TO SOUTHWEST AFTER TONIGHT...BUT THIS
DECREASE WILL BE SOMEWHAT GRADUAL AND THOSE AROUND HBG MAY GET TIRED
OF INTERMITTENT RAIN DROPS AFTER FRIDAY IS THROUGH.

EXPECTING SOMEWHAT COOLER AIR TO COME DOWN IN THE WAKE OF THE COLD
FRONT...BUT TEMPERATURES WILL ONLY BE PUSHED A LITTLE CLOSER TO
NORMAL...AND NOT REALLY BELOW NORMAL ANYWHERE. QUICK MODERATION BACK
TO SOLIDLY ABOVE NORMAL TEMPERATURES EXPECTED BY THE WEEKEND.  NWP
MODEL CONSENSUS REALLY SUGGESTS RAIN CHANCES WILL NOT START
INCREASING AGAIN UNTIL THE MIDDLE OF NEXT WEEK AT THE EARLIEST. /BB/

&&

.AVIATION...RAINFALL ANTICIPATED THROUGH MUCH OF THE NIGHT ACROSS MS
COUNTIES...WHILE A FEW SHOWERS STILL POSSIBLE FURTHER WEST. IN MS
ONE AND OFF MVFR CONDITIONS WILL BE POSSIBLE WITH THE RAIN...BUT
WIDESPREAD AND LONG LASTING IFR FLIGHT CAT REDUCTIONS REALLY NOT
ANTICIPATED. FLIGHT CATS MAY REMAIN MORE SUB-MVFR THAN VFR TOMORROW
EAST OF I-55...BUT FURTHER WEST LARGELY VFR WILL START TO PREVAIL.
WINDS TOMORROW WILL BE MORE FROM THE SOUTH AND SOUTHWEST AND
GENERALLY NOT AS GUSTY AS HAS BEEN THE CASE LATELY. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       54  77  57  81 / 100  63  45  12
MERIDIAN      60  74  58  82 /  95  95  63  28
VICKSBURG     49  78  52  79 /  78  40  19   5
HATTIESBURG   60  76  62  84 / 100  87  47  35
NATCHEZ       47  76  52  79 /  71  38  21   4
GREENVILLE    51  73  54  75 /  81  38  24   8
GREENWOOD     52  76  56  78 / 100  58  31  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MSZ030>033-038-
     039-044>046-050>052-055>058-063>066-072>074.

     FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ026>029-036-
     037-042-043-047>049-053-054-059>062.

LA...NONE.
AR...NONE.
&&

BB/CME
Hazardous weather outlook, Mar 21, 2:57 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
257 PM CDT WED MAR 21 2012

MSZ026>029-036-037-042>044-047>050-053>055-059>063-222000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-HOLMES-ATTALA-YAZOO-MADISON MS-
LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
257 PM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND SOUTH-CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

STRONG TO SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...GUSTY WINDS
AND VERY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH THE
EARLY EVENING HOURS FOR CENTRAL AND EAST MISSISSIPPI. STRONG TO
SEVERE WEATHER RISK WILL REDUCE LATER THIS EVENING AS INCREASING
STABILIZATION OCCURS.

MODERATE TO HEAVY RAINFALL IS EXPECTED TO PERSIST ACROSS THE I-55
CORRIDOR ALLOWING FOR 3 TO 5 INCH RAINFALL TOTALS WITH LOCALLY
HIGHER AMOUNTS POSSIBLE THIS EVENING THROUGH THURSDAY MORNING. LOW-
LYING AND POOR DRAINAGE AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING
THROUGH THURSDAY MORNING WHEN RAIN SHOWERS ARE EXPECTED TO SLOWLY
TAPPER OFF AND PUSH EAST. SOME MINOR RIVER FLOODING WILL ALSO BE
POSSIBLE IN THE COMING DAYS GIVEN RUNOFF AMOUNTS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY THROUGH MID-DAY THURSDAY.

MSZ030>033-038-039-045-046-051-052-056>058-064>066-072>074-222000-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
257 PM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST TO SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY NIGHT

STRONG TO SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...GUSTY WINDS
AND VERY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH THE
EARLY EVENING HOURS FOR CENTRAL AND EAST MISSISSIPPI. STRONG TO
SEVERE WEATHER RISK WILL REDUCE LATER THIS EVENING AS INCREASING
STABILIZATION OCCURS.

A LONG DURATION OF MODERATE TO HEAVY RAINFALL WILL MOVE INTO THE
REGION THIS EVENING AND PERSIST ACROSS EASTERN MISSISSIPPI THROUGH
THURSDAY EVENING BEFORE SLOWLY SHIFTING EAST OUT OF THE REGION.
RAINFALL TOTALS ON THE ORDER OF 2-4 INCHES WILL BE POSSIBLE WITH SOME
LOCALLY HIGHER AMOUNTS. LOW-LYING AND POOR DRAINAGE AREAS WILL BE
SUSCEPTIBLE TO FLASH FLOODING THIS EARLY THURSDAY MORNING THROUGH
THURSDAY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY THROUGH THURSDAY EVENING.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-222000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
257 PM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSISSIPPI DELTA...EXTREME
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

MODERATE TO HEAVY RAIN WILL TAPPER OFF THIS EVENING ALLOWING FOR
RUNOFF AND WATER LEVELS IN LOCAL CREEKS TO SUBSIDE. OTHERWISE...NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS SHOULD NOT BE NEEDED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Mar 21, 3:22 PM CDT, 1 hour 44 minutes before
MSZ038-045-046-051-052-057-212120-
WINSTON MS-NEWTON MS-NESHOBA MS-LAUDERDALE MS-KEMPER MS-JASPER MS-
322 PM CDT WED MAR 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT WED MAR 21 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF PHILADELPHIA TO 16 MILES
SOUTH OF DUFFEE AT 322 PM CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EXTREME NORTHEASTERN JASPER...WESTERN KEMPER...NORTHWESTERN
LAUDERDALE...EASTERN NESHOBA...EASTERN NEWTON AND WINSTON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3220 8896 3279 8922 3329 8908 3328 8889
      3312 8881 3293 8881 3293 8872 3279 8865
TIME...MOT...LOC 2022Z 206DEG 41KT 3274 8909 3228 8895

DHB
Local storm report, Mar 21, 3:36 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG DERMOTT                 33.53N 91.44W
03/21/2012                   CHICOT             AR   EMERGENCY MNGR

            SEVERAL TREES AND A COUPLE OF POWERLINES DOWN...REPORTED
            BY CITY OF DERMOTT EM

&&

DL
Special weather statement, Mar 21, 4:24 PM CDT, 42 minutes before
MSZ029>033-212225-
WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
424 PM CDT WED MAR 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT WED MAR 21 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM REFORM TO 14 MILES SOUTHWEST OF CRAWFORD AT
424 PM CDT...MOVING NORTH AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHEASTERN CHOCTAW...CLAY...SOUTHWESTERN LOWNDES...
OKTIBBEHA AND EASTERN WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3329 8862 3329 8907 3343 8927 3373 8921
      3375 8919 3374 8904 3376 8903 3376 8894
      3382 8893 3382 8873 3380 8871 3368 8871
      3368 8853
TIME...MOT...LOC 2124Z 190DEG 40KT 3346 8917 3317 8874

DHB
Local storm report, Mar 21, 4:31 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     6 N PETAL               31.42N 89.25W
03/21/2012                   FORREST            MS   EMERGENCY MNGR

            TREES WERE SNAPPED NEAR THE INTERSECTION OF EASTABUCHIE
            RD AND LONGLEAF DR IN NORTHERN FORREST COUNTY

&&

DL
Local storm report, Mar 21, 4:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     5 WNW MILL CREEK        31.72N 89.03W
03/21/2012  E50.00 MPH       JONES              MS   EMERGENCY MNGR

            A TREE WAS DOWNED ALONG SWAMP ROAD EAST OF LAUREL

&&

DL
Special weather statement, Mar 21, 4:45 PM CDT, 21 minutes before
MSZ064>066-073-074-212230-
LAMAR MS-JONES MS-JEFFERSON DAVIS MS-FORREST MS-COVINGTON MS-
445 PM CDT WED MAR 21 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT WED MAR 21 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF SUMRALL AT 446 PM CDT...MOVING NORTH AT 45
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN COVINGTON...NORTHWESTERN FORREST...EXTREME SOUTHEASTERN
JEFFERSON DAVIS...WESTERN JONES AND NORTHWESTERN LAMAR COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 8964 3178 8964 3180 8935 3180 8931
      3134 8937
TIME...MOT...LOC 2146Z 194DEG 40KT 3144 8947

MME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 9:42 AM CDTSevere Thunderstorm WarningJANAdams40 min
Mar 21, 10:10 AM CDTSpecial Weather StatementJANJefferson60 min
Mar 21, 10:18 AM CDTSevere Thunderstorm WarningJANFranklin, Jefferson42 min
Mar 21, 10:20 AM CDTAreal Flood WarningJANAdams3 hr
Mar 21, 10:24 AM CDTTornado WarningJANJefferson27 min
Mar 21, 10:29 AM CDTTornado WarningJANClaiborne, Jefferson40 min
Mar 21, 10:35 AM CDTSevere Thunderstorm WarningJANFranklin, Lincoln55 min
Mar 21, 10:48 AM CDTSevere Thunderstorm WarningJANWarren57 min
Mar 21, 10:55 AM CDTTornado WarningJANClaiborne, Warren33 min
Mar 21, 11:05 AM CDTSpecial Weather StatementJANCopiah45 min
Mar 21, 11:17 AM CDTSevere Thunderstorm WarningJANCopiah58 min
Mar 21, 11:25 AM CDTSpecial Weather StatementJANHinds60 min
Mar 21, 11:32 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo58 min
Mar 21, 11:34 AM CDTSpecial Weather StatementJANLawrence31 min
Mar 21, 11:40 AM CDTSpecial Weather StatementJANHinds60 min
Mar 21, 11:44 AM CDTSpecial Weather StatementJANLincoln31 min
Mar 21, 12:05 PM CDTSevere Thunderstorm WarningJANYazoo55 min
Mar 21, 12:09 PM CDTSevere Thunderstorm WarningJANLawrence51 min
Mar 21, 12:14 PM CDTSpecial Weather StatementJANForrest61 min
Mar 21, 12:20 PM CDTSpecial Weather StatementJANMadison60 min
Mar 21, 12:38 PM CDTSevere Thunderstorm WarningJANMarion37 min
Mar 21, 12:42 PM CDTSpecial Weather StatementJANRankin58 min
Mar 21, 12:56 PM CDTSpecial Weather StatementJANYazoo29 min
Mar 21, 1:10 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Lamar, Marion65 min
Mar 21, 1:18 PM CDTSpecial Weather StatementJANHinds52 min
Mar 21, 1:26 PM CDTSpecial Weather StatementJANMadison49 min
Mar 21, 1:29 PM CDTSpecial Weather StatementJANSimpson, Smith61 min
Mar 21, 1:55 PM CDTSpecial Weather StatementJANRankin50 min
Mar 21, 2:05 PM CDTTornado WarningJANRankin21 min
Mar 21, 2:21 PM CDTSpecial Weather StatementJANScott59 min
Mar 21, 2:25 PM CDTTornado WarningJANScott30 min
Mar 21, 2:37 PM CDTSevere Thunderstorm WarningJANForrest, Lamar53 min
Mar 21, 2:47 PM CDTTornado WarningJANForrest, Lamar16 min
Mar 21, 3:03 PM CDTRiver Flood WarningJANAttala, Holmes8 days
Mar 21, 3:22 PM CDTSpecial Weather StatementJANNeshoba, Winston58 min
Mar 21, 3:28 PM CDTTornado WarningJANForrest, Jones, Lamar44 min
Mar 21, 3:32 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston58 min
Mar 21, 4:24 PM CDTSpecial Weather StatementJANClay, Oktibbeha61 min
Mar 21, 4:45 PM CDTSpecial Weather StatementJANCovington45 min
Mar 21, 5:09 PM CDTTornado WarningJANJones36 min
Mar 21, 5:22 PM CDTFlash Flood WarningJANHinds, Madison, Rankin113 min
Mar 21, 5:34 PM CDTTornado WarningJANJasper44 min
Mar 21, 6:34 PM CDTFlash Flood WarningJANForrest, Lamar116 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.